How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31329
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

Pain in Right Testicle / V Shape Testicles

This answer was rated:

Info: I'm 6 foot - 150 pounds, 17 years old (male), and was in pretty great shape (or so I thought). I started running about a year ago for high school cross country and worked up to do 6 days a week 10 miles a day (and did that at 6 am all summer long). 3 weeks ago I went to the hospital for almost passing out after my usual 10 mile morning run. I didn't eat dinner the night before (and I don't eat before a morning run) or drink enough water. Apparently I had Rhabdomyolysis (muscle breakdown). My troponin level was like 727 (high) and my creatine level was 0.2-0.3 (I think). Anyway, they released me from the hospital after a day and I started running tiny tiny tiny amounts after a 3 or so days. I still felt out of breath and it was usually hard to talk with more than a few words at a time. Soon after I got pains in my right groin/testicle. It was mostly a heaviness, but still painful. My tight underwear made it hurt worse. I had an ultra sound of my testes and the doctors said my left testicle had varicose veins and my right had an Epididymal cyst. Occasionally my right one would swell. It still kind of hurts but the doctor said to wait 6 weeks and the cyst should go away. Now they sit in a V shape with the two touching in the back and opening up into a V. I didn't tell the doctor about the V shape. The sack is generally more empty than usual too. On top of that, I get anxiety/slight depression and nausea all the time. I'm dizzy all the time. I hear my stomach gurgling all the time. I sometimes feel chest pains and short of breath. When I walk up the stairs my chest/stomach feel kind of tight. Also, I took Omnicef antibiotic for 2 days or so for a sinus infection, but I stopped because I thought they made me sick. Plus, I'm quite sure that the sinus infection was mistaken for migraines and dizziness (I had no green mucus). I went to a P.A. when I had an intense migraine/nausea/dizziness/sensitivity to light. She referred me to see a neurologist. Anyway, please help me figure out what the heck is wrong with me? I had to quit my new favorite sport: cross-country, until I get healthy.


Also, my top eyelid on my left eye pulses. I can feel each heartbeat in it while my eyes are open (this started a week or so ago). My lips (and partially my mouth) have been tingly and puffy off and on for 3 weeks. I have Oral Allergy Syndrome so it might just be all the pollen in the air. Oh and I know all these things make me sound like a hypochondriac.


P.S. - School started about 4 weeks ago and I'm way behind due to all my absences. I probably get some anxiety/stress which exacerbates my symptoms.


P.S.S. - I've had a restless body (like restless legs but over my whole body) the past few days.

I am Dr. Arun and will be helping you today.

Could you please explain testes / cysts sitting in V shape?
Are you on any medications?
Any significant past medical history or family history?
Customer: replied 3 years ago.

When the testes sit low they are basically straight and aligned properly. However, when they lift up, they turn into a V shape (especially the right one turns sideways). The right one also kind of hurts (usually up into the right side of my groin).


I'm not currently on medications, but like I said, I took 3 doses of Omnicef antibiotics a few days ago (for a potential sinus infection). I take Zyrtec occasionally for allergies.


I have no real significant medical history of problems (that I know of). My grandpa had a few hernias and high blood pressure but that's about it.

Thanks Rob, for the detailed answer.

Are you reading too much on the Internet about your symptoms?
Did your doctor explain the further course of action for the cyst and varicose veins in testes?
Customer: replied 3 years ago.

I really am probably reading too much into this. But seeing as I've never had these problems before and I'm 17, it just freaks me out. Anxiety probably makes my symptoms seem worse.


There definitely is pain there, along with sideways-ness.


And I didn't speak with the doctor directly, but my parents told me that the cyst should go away in 6 weeks and no further action is really needed. They didn't say anything about the veins as far as I know.


I'm hoping the dizziness/stress/nausea/anxiety is just from school.

Thanks Rob.

Let me first come to the scrotum issue. The cyst is likely to disappear in 6-8 weeks. The abnormal sitting of the testes is due to muscle spasm which occur when one is tense and anxious. All of your symptoms, as a matter of fact, can be explained on the basis of stress, anxiety and panic. Reading the information available on the Internet is not doing any good to you and aggravating the matter. Internet has not proper information about an individual and health forums are junk. They can seriously misdirect the people. Probably, now the symptoms are more due to reading this unauthentic knowledge. Take for instance, pulsing of eyelid, which is nothing serious at all. This is muscle fasciculation or muscle twitch. Twitching is caused by minor muscle contractions in one particular area, or the persistent and uncontrolled twitching of a muscle group in a distribution of a single nerve fiber or filament. Usually they are benign and resolve on their own, but persistent flutter may need following investigations;


1) electromyography (EMG)

2) nerve conduction velocity (NCV)

3) blood electrolytes like calcium, magnesium, potassium, sodium, etc

4) thyroid and parathyroid function tests

5) blood chemistry and complete metabolic profile


The common causes can be;


1) Idiopathic; no cause is ascertained and majority falls in this group.


2) Increased caffeine intake


3) Increased alcohol intake


4) Medications


5) Deficiency in diet and nutrients / minerals


6) Some neurological diseases; uncommon.


In your case, this is likely due to anxiety and fear something unknown or serious going on. If you relax this will go away spontaneously. Anxiety can be treated by the following measures by yourself;

1) Cognitive-behavioral therapy (CBT) and operant-behavioral therapy (OBT); done by a psychologist.

2) Relaxation training and biofeedback.

3) Hypnosis

4) Acupuncture and acupressure

5) Yoga

6) Meditation

7) Group sporting activities

8) St. John's wort

9) Melatonin
10) Valerian root.


Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.


We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.
Dr. Arun Phophalia and 3 other Health Specialists are ready to help you